Doctors Lounge - Surgery AnswersBack to Surgery Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/19/2017.
Forum Name: Surgery Topics
Question: Septoplasty post-op questions
|dacubster - Fri Jul 13, 2007 8:19 pm||
I am a 23 year old female who went in for a septoplasty/turbinate reduction on Tuesday morning for a severe deviated septum.
Pre-existing conditions include moderate to severe asthma, bronchitis, hyperthroidism, inappropriate sinus tachycardia, anxiety, possible pheochromocytoma. I take medications for most of these conditions including inhalers, beta-blockers, and anti-histimines.
Anyways the surgery went well, but when I came out of anesth. my Oxygen level dropped below 90. They believe that latex on one of the surgical tubes may have made contact within my nose and produced a reaction (I have had mild latex reactions in the past that they were aware of). After being doped up on Benadryl and Nebulizer treatments for a few hours I was released.
I did fairly well the first day or so, but near the end of the second day I started having significant shortness of breathe. The ENT removed the packing and loosened the splints but I told him that I had a large amount of blood coming up my throat. I knew some discharge was normal but this is still occurring as well as the shortness of breath. I take the neb. treatments and other asthma meds to control it, but I can't help but feel very uncomfortable. The ENT does not seem all that concerned.
Originally I thought maybe the Vicodin was giving me trouble with the breathing but I stopped using that 2 days ago.
I haven't eaten solid foods since Monday, and am getting by on a couple spoonfuls of jello and a few cups of water a day. I am exhausted and dizzy and know that is most likely from the lack of food/drink. I would think by Day 4 the drainage into my mouth and shortness of breath, as well as the lack of hunger would have easied up.
Am I overconcerned with this?
|Dr. Chan Lowe - Sat Jul 21, 2007 11:02 pm||
I am not particularly familiar with this surgery regarding it's typical recovery time. If your ENT doctor wasn't to concerned about the drainage it is likely normal.
I am somewhat concerned, though, about your lack of fluid intake and feelings of dizziness, fatigue and your shortness of breath.
It may be that you are becoming dehydrated. Also, sometimes surgeries such as this can induce asthma flare-ups. You may need some stronger medicine to help relieve the asthma symptoms.
I would strongly advise you to follow up with your ENT or your primary care doctor as soon as possible. If you feel worse I would recommend you visit the urgent care. You may need some IV fluid to help rehydrate you until you are able to drink better.
Best wishes. I hope you feel better soon.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.